Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 19, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 25, 2018, 12:19 PM CDT for Okfuskee County, Okmulgee County, Oklahoma. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2018, 12:19 PM CDT (17:19 UTC)
- Expired
- Mar 25, 2018, 12:40 PM CDT
- In force
- 21 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Okfuskee County, OK, Okmulgee County, OK
The radar
The Norman radar (KTLX), 90 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 340 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
401
WUUS54 KTSA 251719
SVRTSA
OKC107-111-251800-
/O.NEW.KTSA.SV.W.0019.180325T1719Z-180325T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1219 PM CDT SUN MAR 25 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
West central Okmulgee County in northeastern Oklahoma...
Central Okfuskee County in east central Oklahoma...
* Until 100 PM CDT
* At 1219 PM CDT, a severe thunderstorm was located over Castle,
moving northeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations in or near the path include...
Okemah... Okfuskee...
Boley... Castle...
Mason...
This includes Interstate 40 in Oklahoma between mile markers 213 and
217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3564 9620 3564 9619 3565 9619 3566 9616
3553 9605 3538 9642 3540 9644 3546 9644
3546 9648 3544 9648 3549 9654
TIME...MOT...LOC 1719Z 245DEG 34KT 3548 9639
HAIL...1.00IN
WIND...<50MPH
$$2 follow-up statements
703
WWUS54 KTSA 251723
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1223 PM CDT SUN MAR 25 2018
OKC107-111-251800-
/O.CON.KTSA.SV.W.0019.000000T0000Z-180325T1800Z/
Okmulgee OK-Okfuskee OK-
1223 PM CDT SUN MAR 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR WEST CENTRAL OKMULGEE AND NORTHEASTERN OKFUSKEE COUNTIES...
At 1223 PM CDT, a severe thunderstorm was located near Castle, moving
northeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Okfuskee... Castle...
Mason...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3564 9620 3564 9619 3565 9619 3566 9616
3553 9605 3542 9635 3546 9644 3547 9645
3552 9647
TIME...MOT...LOC 1723Z 245DEG 34KT 3550 9635
HAIL...1.00IN
WIND...<50MPH
$$719
WWUS54 KTSA 251740
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1240 PM CDT SUN MAR 25 2018
OKC107-111-251750-
/O.CAN.KTSA.SV.W.0019.000000T0000Z-180325T1800Z/
Okmulgee OK-Okfuskee OK-
1240 PM CDT SUN MAR 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL OKMULGEE AND
NORTHEASTERN OKFUSKEE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail and
heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3564 9620 3564 9619 3565 9619 3566 9616
3553 9605 3542 9635 3546 9644 3547 9645
3552 9647
TIME...MOT...LOC 1738Z 245DEG 34KT 3557 9617
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 10:34 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 25, 10:34 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1034 AM CDT Sun Mar 25 2018 ...UPDATE... .DISCUSSION... Scattered showers and thunderstorms will spread into eastern Oklahoma by late morning into the early afternoon hours in association with upper jet streak. Elevated instability appears just sufficient enough for a few of the stronger storms to produce hail to the size of quarters. Update has been sent to increase pops in some areas as well as timing given latest radar trends. No other changes at this time. Another round of elevated thunderstorms will be possible across northeast Oklahoma late tonight before a more significant severe/heavy rainfall threat develops late Monday afternoon/evening into the overnight hours. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...12
Hazardous weather outlook, Mar 25, 9:50 AM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook...updated for severe timing
National Weather Service Tulsa OK
950 AM CDT Sun Mar 25 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-260945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
950 AM CDT Sun Mar 25 2018
...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH
TONIGHT...
...HEAVY RAINFALL LIKELY EARLY THIS WEEK ALONG WITH SOME SEVERE
STORM POTENTIAL...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...Early afternoon through tonight.
DISCUSSION...
A strong mid level speed max will lift into northeast Oklahoma this
afternoon. Moderate elevated instability combined with strong deep
layer shear will support a few severe thunderstorms with the
potential for hail to the size of quarters. The limited severe
weather potential will persist through tonight with a continued
threat for mainly large hail.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY...No Hazards.
THURSDAY...Thunderstorm Potential.
FRIDAY AND SATURDAY...No Hazards.
EXTENDED DISCUSSION...
Scattered showers and thunderstorms should be ongoing across parts
of the area Monday morning, with additional showers and
thunderstorms likely to develop Monday afternoon into Monday
night as a slow-moving cold front moves into the region. A few of
these thunderstorms will likely be severe, with both large hail
and damaging winds possible. The most likely area to see any
severe weather will be across eastern Oklahoma and perhaps into
far western Arkansas as well.
In addition to the severe thunderstorm potential, the threat of
locally heavy rainfall will increase Monday night due to the slow
movement of the front. With the upper level system expected to be
slow to push east of the area, the heavy rainfall potential will
linger through Tuesday night. Storm total rainfall amounts in the
2 to 5 inch range, with isolated totals to 7 inches, continue to
appear likely, which could lead to both river flooding and
isolated flash flooding.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Monitor the latest forecasts and statements given the expectation
of heavy rainfall, severe thunderstorm and flooding potential
through the early part of the upcoming week.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Mar 25, 12:08 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1208 PM CDT SUN MAR 25 2018
OKZ065-251745-
Okfuskee OK-
1208 PM CDT SUN MAR 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKFUSKEE COUNTY UNTIL
1245 PM CDT...
At 1208 PM CDT, a strong thunderstorm was located 3 miles south of
Boley, moving east at 45 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Okemah... Boley...
Castle... Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
219.
LAT...LON 3549 9660 3559 9628 3545 9620 3538 9644
3546 9644 3546 9647 3543 9649 3543 9652
3541 9654 3539 9654 3542 9656 3542 9654
3544 9652 3546 9654 3545 9656 3543 9656
TIME...MOT...LOC 1708Z 248DEG 39KT 3544 9647The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 12:08 PM CDT | Special Weather Statement | TSA | Okfuskee | 37 min |
| Mar 25, 12:28 PM CDT | Special Weather Statement | TSA | Creek | 32 min |
| Mar 25, 12:35 PM CDT | Special Weather Statement | TSA | Okmulgee | 25 min |
| Mar 25, 1:39 PM CDT | Special Weather Statement | TSA | Okmulgee | 36 min |
| Mar 25, 1:43 PM CDT | Special Weather Statement | TSA | Creek | 32 min |
| Mar 25, 2:07 PM CDT | Special Weather Statement | TSA | Tulsa | 23 min |
| Mar 25, 2:15 PM CDT | Special Weather Statement | TSA | Muskogee | 30 min |
| Mar 25, 2:16 PM CDT | Special Weather Statement | TSA | Muskogee | 29 min |
| Mar 25, 2:17 PM CDT | Special Weather Statement | TSA | Tulsa | 28 min |
| Mar 25, 3:03 PM CDT | Special Weather Statement | TSA | Wagoner | 27 min |
| Mar 25, 3:45 PM CDT | Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 13 more | 57 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.